Wisconsin, 2001

Hail and Damaging Winds in Wisconsin, June 18, 2001

June 18, 2001 · NWS MPX · 9 events in 5 counties and zones

6 hail, 3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 18, 2:15 PM CST, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 18, 2:15 PM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 PM CDT MON JUN 18 2001

WRMFNT HAS LIFTED N DRNG AFTN AS CLDS CLRD ACRS CNTL/S MN.  RATHER
GUSTY SWLY WNDS INTO S MN...BUT SFC WND FIELD REMAINS RATHER WEAK
VCNTY WRMFNT.  STILL AMS RMNS VERY UNSTL WITH DWPTS INTO MID 60S.
APRCH OF DKTS SHRTWV SHUD HELP FIRE STORMS. VSBL SATL IMAGERY BGNNG
TO SHW SM BUILDUPS W OF ETH. SM CONCERN WITH HVY RAINS ACRS CNTL
AREAS ALNG AND N OF WRMFNT...BUT TSTMS SHUD BE RATHER FAST MVNG. AS
CAP WEAKENS WITH APRCH OF CDFNT AND COOLER MID LVL TEMPS TSTMS SHUD
BGN TO BUILD S.  MAIN SVR THREAT ACRS MN CWA SHUD BE BFR
MIDNITE...BUT EXPECT SHWRS TO CONT TIL PAST MIDNITE AS UPR TROF MVS
THRU.  CULD SEE SM LINGERING CLDS SE AREAS TUES MRNG...BUT CU SHUD
REDVLP MAINLY N AREAS WITH COOL MID LVL TEMPS.  WILL CONT WITH SHWR
THREAT FOR WED AS UPR TROF DROPS S INTO CWA AND HOLD INTO ERLY THURS
SE AREAS.  BUILDING HTIS THRU WKND SHUD MAKE FOR WRM TEMPS AND
FINALLY A DRY BREAK.

.MSP...NONE.
PAULSON

In the hours before

Special weather statement, Jun 18, 6:18 PM CST, 1 hour 23 minutes before
MNZ041-042-047-048-055-190035-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
718 PM CDT MON JUN 18 2001

...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF WEST CENTRAL
MINNESOTA...

THE STORM PREDICTION CENTER HAS CANCELLED THAT PORTION OF SEVERE
THUNDERSTORM WATCH 445 OVER THE MINNESOTA COUNTIES OF STEVENS...
SWIFT...POPE...DOUGLAS AND TODD. THE THREAT THE DAMAGING WEATHER HAS
PASSED THIS AREA.

The radar

The La Crosse radar (KARX), 96 km away, was scanning. The volume nearest the first event began at 01:40 UTC.

Open the radar archive at this moment

Event by event

6 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Eau Claire

When
June 18, 7:41 PM CST
Where
Eau Claire County, Augusta
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.683, -91.117

Hail, Eau Claire

When
June 18, 8:47 PM CST
Where
Eau Claire County, Eau Claire
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.817, -91.483

Hail, Chippewa

When
June 18, 8:56 PM CST
Where
Chippewa County, 5 mi N of Cadott
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.983, -91.117

Thunderstorm Wind, Chippewa

When
June 18, 9:30 PM CST
Where
Chippewa County, Jim Falls
Measured
60 kt (69 mph)
Reported by
LAW ENFORCEMENT
Coordinates
45.050, -91.267

Trees and powerlines blown down.

Hail, Pierce

When
June 18, 9:30 PM CST
Where
Pierce County, Plum City
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.633, -92.183

Thunderstorm Wind, Eau Claire

When
June 18, 9:35 PM CST
Where
Eau Claire County, 10 mi E of Eau Claire
Measured
55 kt (63 mph)
Reported by
LAW ENFORCEMENT
Coordinates
44.817, -91.283

Large tree felled in Seymour Township.

Thunderstorm Wind, Rusk

When
June 18, 10:00 PM CST
Where
Rusk County, 5 mi NE of Tony
Measured
55 kt (63 mph)
Reported by
LAW ENFORCEMENT
Coordinates
45.533, -90.933

Trees down.

Hail, Rusk

When
June 18, 10:00 PM CST
Where
Rusk County, Sheldon
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
45.317, -90.967

Hail, Dunn

When
June 18, 10:00 PM CST
Where
Dunn County, Elk Mound
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.867, -91.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254563, 5254564, 5254565, 5254566, 5254567, 5254568, 5254569, 5254570, 5254571.